Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 16, 2000, 8:30 PM MDT for Chaves County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 16, 2000, 8:30 PM MDT (02:30 UTC)
- Expired
- Oct 16, 2000, 9:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chaves County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 170230 SVRABQ NMC005-170315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 830 PM MDT MON OCT 16 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 915 PM MDT * AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF ELKINS...OR ABOUT 20 MILES NORTHEAST OF ROSWELL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN CHAVES COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3357 10433 3340 10428 3348 10376 3376 10393
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 7:20 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 16, 7:20 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 720 PM MDT MON OCT 16 2000 UPDATED TO ADD MENTION OF SHOWERS/TSTMS TO MOST OF THE EASTERN PLAINS...AND UPPED POPS FOR ROW. .ABQ...NONE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Oct 16, 7:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 48 min |
| Oct 16, 8:33 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 57 min |
| Oct 16, 9:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| Oct 17, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.